What can I do - think I was overfilled with Radiesse? (photo)

I had radiesss almost 2 weeks ago now. He tried to even out my jawline a bit but there are lumps on both sides now and in different places along the jawline so even the lumps aren't even. The After pic doesn't really show the extent of the pouch on my jaw. Any help would be greatly appreciated! I'm really stressed out about this!

Doctor Answers 4

Radiesse and Results

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Radiesse can cause swelling which will resolve on its own in 2-4 weeks. There is no reversing agent for radiesse and I would avoid steroid injections. I suggest consulting with a facial contouring specialist for correction. Radiofrequency and laser can help if you are unhappy.  5fu or saline injections are also options.  Best, Dr. Emer


Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 207 reviews

Radiesse filler

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
The before and after pictures are in two different positions so it is difficult to appreciate exactly what you are talking about.  It is difficult to overfill with one syringe of Radiesse.  In addition, give it a couple more weeks as when the gel carrier dissipates it should look less lumpy.  I agree with the other comment that it is unlikely you are overfilled and the filler could have been misplaced.  Unfortunately there is no reversal agent for Radiesse but with time the lumps will go away.


All the best
Dr Soni

Hardik Soni, MD (not currently practicing)
Summit Emergency Medicine Physician

Radiesse injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I can see that there is unevenness in the jaw and cheek area and it may not be that it is overcorrected but misplaced.  Be sure you are seeing a board certified dermatologist or plastic surgeon and if so discuss with him what is going on and how to correct it. It can be corrected

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 7 reviews

Overfill with Radiesse

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
While the hylauronic acid fillers such as Restylane and Juvaderm can be reversed with an injection of hylauronidase, there is no equivalent reversal agent for Radiesse. I would suggest considering correction with adding a reversible filler to even things out, knowing that the Radiesse will eventually all dissipate although this may take a year or so. Good luck.

Ralph Massey, MD
Santa Monica Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.